TITLE

8-ranks of Class Groups of Some Imaginary Quadratic Number Fields

AUTHOR(S)
Xi Mei Wu; Qin Yue
PUB. DATE
November 2007
SOURCE
Acta Mathematica Sinica;Nov2007, Vol. 23 Issue 11, p2061
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Let $$ F = \mathbb{Q}{\left( {{\sqrt { - p_{1} p_{2} } }} \right)} $$ be an imaginary quadratic field with distinct primes p 1 ≡ p 2 ≡ 1 mod 8 and the Legendre symbol $$ {\left( {\frac{{p_{1} }} {{p_{2} }}} \right)} = 1 $$ . Then the 8-rank of the class group of F is equal to 2 if and only if the following conditions hold: (1) The quartic residue symbols $$ {\left( {\frac{{p_{1} }} {{p_{2} }}} \right)}_{4} = {\left( {\frac{{p_{2} }} {{p_{1} }}} \right)}_{4} = 1 $$ ; (2) Either both p 1 and p 2 are represented by the form a 2 +32 b 2 over ℤ and $$ p^{{h_{ + } {\left( {2p_{1} } \right)}/4}}_{2} = x^{2} - 2p_{1} y^{2} ,x,y \in \mathbb{Z} $$ , or both p 1 and p 2 are not represented by the form a 2 +32 b 2 over ℤ and $$ p^{{h_{ + } {\left( {2p_{1} } \right)}/4}}_{2} = \varepsilon {\left( {2x^{2} - p_{1} y^{2} } \right)},\;x,y \in \mathbb{Z},\;\varepsilon \in {\left\{ { \pm 1} \right\}} $$ , where h +(2 p 1) is the narrow class number of $$ \mathbb{Q}{\left( {{\sqrt {2p_{1} } }} \right)} $$ . Moreover, we also generalize these results.
ACCESSION #
27251548

 

Related Articles

  • Transitive parabolic unitals in semifield planes. Johnson, Norman // Journal of Geometry;2006, Vol. 85 Issue 1/2, p61 

    Every semifield plane with spread in PG(3, K), where K is a field admitting a quadratic extension K +, is shown to admit a transitive parabolic unital.

  • The embedding problem with non-Abelian kernel for local fields. Ishkhanov, V.; Lur�e, B. // Journal of Mathematical Sciences;Sep2009, Vol. 161 Issue 4, p553 

    The embedding problem of local fields with p-groups is equivalent to its associated Abelian problem if the inequality d = r + 2 is valid; here d and r are the numbers of generators of the Demushkin group and of the Galois group of an embedded field. Bibliography: 6 titles.

  • The cardinal coefficients of the Ideal $${{\mathcal {I}}_{f}}$$. Osuga, Noboru; Kamo, Shizuo // Archive for Mathematical Logic;Nov2008, Vol. 47 Issue 7/8, p653 

    In 2002, Yorioka introduced the s-ideal $${{\mathcal {I}}_f}$$ for strictly increasing functions f from ? into ? to analyze the cofinality of the strong measure zero ideal. For each f, we study the cardinal coefficients (the additivity, covering number, uniformity and cofinality) of $${{\mathcal...

  • Some Results Connected with the Class Number Problem in Real Quadratic Fields. Grytczuk, Aleksander; Grytczuk, Jarosław // Acta Mathematica Sinica;Oct2005, Vol. 21 Issue 5, p1107 

    We investigate arithmetic properties of certain subsets of square-free positive integers and obtain in this way some results concerning the class number h( d) of the real quadratic field $$ \mathbb{Q}{\left( {{\sqrt d }} \right)} $$. In particular, we give a new proof of the result of Hasse,...

  • Generalized Formal Degree. Qiu, Yannan // IMRN: International Mathematics Research Notices;Jan2012, Vol. 2012 Issue 2, p239 

    Let G be a reductive group over a local field of characteristic zero or a finite central cover of such a group. We present a conjecture that enables one to define formal degree for all unitary representations of G. The conjecture is proved for GLn and over real and p-adic fields, together with a...

  • Polynomials with small discriminants and regular systems of real algebraic numbers. Bernik, V. I.; Kukso, O. S. // Journal of Mathematical Sciences;Aug2006, Vol. 137 Issue 2, p4612 

    The distribution of special algebraic numbers is studied, and an optimal regular system is constructed. Bibliography: 11 titles.

  • algebraic numbers.  // Hutchinson Dictionary of Scientific Biography;2005, p1 

    In mathematics, numbers that satisfy a polynomial equation with rational coefficients: for example, √2 solves x2 - 2 = 0. Real numbers that are not algebraic are called trancendental numbers. Although there is an infinity of algebraic numbers, there is...

  • Observations on X² = 8α² +Y². M. A., Gopalan; Somanath, Manju; N., Vanitha // Advances in Theoretical & Applied Mathematics;2006, Vol. 1 Issue 3, p245 

    We determine the relations among the pairs of special m-gonal numbers generated through the solutions of the binary quadratic equation X² = 8α² + Y² where α is a non-zero integer.

  • On Archimedean Fields. Schleiermacher, Adolf // Journal of Geometry;2009, Vol. 92 Issue 1/2, p143 

    In this note we consider formally real fields that admit only of Archimedean orderings. Such fields will be called Archimedean. We establish necessary and sufficient conditions for a formally real field to be Archimedean. We also characterize in terms of convexity the positive cones of...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics